Wisconsin, 2004

Hail in Wisconsin, June 11, 2004

June 11, 2004 · NWS MPX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 11, 1:40 PM CST, 5 hours 20 minutes earlier.

Area forecast discussion, Jun 11, 1:40 PM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
240 PM CDT FRI JUN 11 2004

.DISCUSSION...MAIN SWATH OF LOW CLOUDS FROM WEST CNTRL MN INTO WC
WISC. AREAS FROM MOX TO MSP AND POINTS SWD ARE MAINLY SCT-BKN WITH
ENOUGH INSOLATION TO START FIRING STORMS. EXCELLENT CORRELATION OF
SFC OBS AND VISIBLE IMAGERY BOTH NICELY SHOWING LOCATION OF WARM
FRONT A LITTLE NORTH OF FORT DODGE AT 19Z. SAID FRONT HAS BEEN
MOVING NWD ABOUT 30 MPH AND THE FIRST SVR WX REPORTS HAVE COME IN TO
FSD CWA. EXPECT A BUSY AFTERNOON AND EVENING AS WARM FRONT LIFTS
INTO SRN MN. SUSPECT IT WILL REACH RWF/FBL LINE EARLY EVENING. 18Z
KMPX SOUNDING SHOWS IT WILL BE A LITTLE WHILE BEFORE SVR STORMS CAN
DEVELOP INTO THE METRO.

HAVE BEEN MULLING A FLOOD WATCH AND PER COORD WITH ARX...WILL DO SO.
MID LEVEL WEAKENESS IN WINDS SUGGESTS STORMS MAY BACKBUILD AND WITH
SUCH HIGH WATER CONTENT...THINK IT WISE TO GO WITH WATCH OVER RAIN
SOAKED SC/SE MN.

REST OF FORECAST PACKAGE LARGELY UNCHANGED. SOME HINT THAT TROF
COMING FROM NW MAY RESULT IN POP UP SHOWERS SUNDAY AFTERNOON.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLOOD WATCH TONIGHT SC AND SE MN.
WI...NONE.

&&

KRAUSE

NOTE...THE AWIPS IDENTIFIER FOR THE AREA FORECAST DISCUSSION ISSUED
BY THE NWS TWIN CITIES/CHANHASSEN WILL CHANGE FROM AFDMSP TO AFDMPX
EFFECTIVE AT 1200 UTC ON JUN 15 2004...WEATHER PERMITTING. THE WMO
HEADER FOR THIS PRODUCT WILL REMAIN FXUS63 KMPX.
Hazardous weather outlook, Jun 11, 4:22 AM CST, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
522 AM CDT FRI JUN 11 2004

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-121100-
ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-
DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-
KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-
MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD-
RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE-
STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE-
522 AM CDT FRI JUN 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS
AFTERNOON AND EVENING. IN ADDITION TO LARGE HAIL...ISOLATED
TORNADOES ARE POSSIBLE DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS. ALSO...PONDING OF WATER AND RISING STREAM
LEVELS COULD OCCUR IF THE RAINS PERSIST FOR MORE THAN A SHORT
PERIOD OF TIME. THIS POSSIBILITY OF DANGEROUS WEATHER THIS
AFTERNOON AND THIS EVENING...IS DUE TO A COLD FRONT MOVING
EAST INTO MINNESOTA...WHILE A WARM FRONT PUSHES NORTH INTO SOUTHERN
MINNESOTA. THE SEVERITY OF THE THUNDERSTORMS WILL...IN LARGE PART...
DEPEND UPON HOW MUCH SUNSHINE IS ABLE TO BREAK THROUGH THE CLOUDS...
AND CAUSE SUFFICIENT HEATING TO DESTABILIZE THE ATMOSPHERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY WELL BE NEEDED THIS AFTERNOON
INTO TONIGHT.

NAISTAT

In the hours before

Local storm report, Jun 11, 2:18 PM CST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
318 PM CDT FRI JUN 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             VESTA                   44.51N 95.41W
06/11/2004  0.88 INCH        REDWOOD            MN   TRAINED SPOTTER

            ACCOMPANIED BY HEAVY DOWNPOUR

&&

BVS
Local storm report, Jun 11, 2:31 PM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
331 PM CDT FRI JUN 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             15 W REDWOOD FALLS      44.54N 95.42W
06/11/2004  0.75 INCH        REDWOOD            MN   TRAINED SPOTTER

&&

BVS
Local storm report, Jun 11, 2:55 PM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
355 PM CDT FRI JUN 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND DMG     7 S OLIVIA              44.67N 95.00W
06/11/2004                   RENVILLE           MN   TRAINED SPOTTER

            FEW TREES DOWN

&&

BVS
Local storm report, Jun 11, 3:55 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
455 PM CDT FRI JUN 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TORNADO          3 W EASTON              43.77N 93.96W
06/11/2004                   FARIBAULT          MN   LAW ENFORCEMENT

&&

KRAUSE
Local storm report, Jun 11, 5:59 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
659 PM CDT FRI JUN 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             LAKE ELMO               45.00N 92.91W
06/11/2004  0.75 INCH        WASHINGTON         MN   TRAINED SPOTTER

            LONG FLAT SHAPE

&&

BVS

The radar

The Duluth radar (KDLH), 144 km away, was scanning. The volume nearest the first event began at 00:59 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Barron

When
June 11, 7:00 PM CST
Where
Barron County, Brill
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.600, -91.667

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405516.